Alert archive / Massachusetts / Special Weather Statements in 2019

Special Weather Statement, NWS Boston/Norton, MA

August 7, 2019Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 7, 2019, 5:42 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 5:42 PM EDT (21:42 UTC)
Expired
Aug 7, 2019, 6:45 PM EDT
In force
63 min
Issued by
NWS Boston/Norton, MA

Counties Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 122 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WWUS81 KBOX 072142
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
542 PM EDT Wed Aug 7 2019
 
MAZ002-003-008-010-011-072245-
Western Franklin MA-Western Hampshire MA-Eastern Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
542 PM EDT Wed Aug 7 2019

...STRONG THUNDERSTORM NEAR WEST SPRINGFIELD...

At 540 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Springfield, moving north at 20 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Other storms in northern Connecticut will cross over into western 
Massachusetts through 630 PM. These storms may produce minor urban 
flooding.

This strong thunderstorm will be near... 
  Springfield and Chicopee around 555 PM EDT.
  Holyoke around 600 PM EDT.
  Southampton and Westhampton around 610 PM EDT.
  Easthampton around 615 PM EDT.
  South Hadley around 620 PM EDT.
  Northampton and Granby around 625 PM EDT.
  Hatfield around 635 PM EDT.
  Amherst and Sunderland around 640 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4246 7273 4241 7237 4204 7255 4204 7281
TIME...MOT...LOC 2140Z 192DEG 19KT 4211 7266 

$$

JWD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:48 PM EDT, 54 minutes earlier.

Area forecast discussion, Aug 7, 4:48 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
448 PM EDT Wed Aug 7 2019

.SYNOPSIS...
An approaching cold front will bring scattered showers and
thunderstorms at times this evening into Thursday. A few of the
thunderstorms may produce damaging winds and local torrential
rainfall. After the cold front moves through Thursday night, dry
seasonable air returns for Friday through the weekend. Another
cold front arrives early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

** Severe Thunderstorm Watch 561 in effect for most of
 Massachusetts and northern Connecticut until 9 PM **

Through 00Z...

Line of showers/thunderstorms developed across N CT/N RI into
interior SE Mass over the last couple of hours and has been
shifting N-NE as it continues to fill in along a lifting warm
front. Main threat with these thunderstorms will be strong,
potentially damaging winds. Also noting 1.8 inch PWAT bullseye
moving along with the convection. Will see continued moisture
feed with the S-SW wind flow, so may produce brief, locally
heavy rainfall.

With the increasing deep layer moisture as well as instability
and fairly good shear, SPC has issued a Severe Thunderstorm
Watch from Middlesex county westward through Worcester county
and western Mass as well as N central and NE CT through 9 PM.
There have been several wind damage reports across western
Massachusetts. Details in the Local Storm Report (LSR) product.

Noting another area of showers/thunderstorms across E PA and SE
NY heading NE toward western areas later this afternoon, with a
few more warnings across E NY. Continue to monitor.

Tonight...

12Z short range global and hi res models in good agreement with
a second round of convection through around 06Z or so. Still
noting dewpoints in the mid 60s to lower 70s across central and
eastern areas, where the best instability also holds on ahead of
the long wave. 12Z HRRRv3 CAMs signaling decent helicity across
eastern areas, upwards to 150 to 200 m2/s2 fm around 03Z-05Z
this evening, so a very low risk for a rotating storm or two.
Short range models showing QPF values from 0.5 to 0.8 inches
overnight as well, so could also see more heavy downpours.

As the long wave slowly approaches the region, associated pre-
frontal trough pushes into western areas overnight. This may cut
back on the potential convection as well as moisture feed, but
still could see a few leftover showers lingering there. Patchy
fog also forms.

Temps will bottom out in the lower-mid 60s inland, ranging to
around 70 across the coastal plain.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...

Thursday...

Cutoff H5 low pres across Hudson Bay and northern Ontario
remains across that region, with long wave trough rotating
slowly eastward during Thursday. 12Z GFS and GGEM showing a
potent short wave pushing across central and eastern areas
during the day, while the 12Z HRRRv3 CAMs models signaling
another round of scattered convection from mid morning through
the afternoon.

Have kept CHC POPs going, mainly across eastern areas, but
could see the energy allow for more showers/thunderstorms to
develop near and N of the Mass Pike during the midday and
afternoon hours. With lowering PWAT values as somewhat drier air
works in aloft, precip should be on the light side. Marginally
enough instability in place to allow for non-severe convection
to develop, especially across central and N Mass.

Expect highs to remain rather warm, mainly in the lower-mid
80s, through a bit cooler along the coast with a continued
onshore wind.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

Big Picture...

Closed low over Hudsons Bay maintains an upper trough over the
Eastern USA through the weekend, then sweeps east. Upper high
pressure covers the Southern USA. As the upper low sweeps east,
the flow across the Northern USA becomes zonal for the first
part of next week.

Heights at 500 mb remain at or somewhat below normal through the
period, while 850 mb temperatures also remain at or slightly below
normal.

Forecast confidence is moderate-high through most of the period.
Uncertainty becomes lower Monday-Tuesday with differences among the
models in timing the early-week cold front.

Daily Concerns...

Friday-Saturday-Sunday...

Upper shortwave moves through Friday, but cold advection aloft
and moisture aloft are concentrated over Nrn New England.
Meanwhile, surface high pressure builds over the region. So
while we should see some diurnal cu, expect and showers to
concentrate in Nrn New England. Dew points will have fallen into
the 50s and low 60s, so more comfortable air for most of
Southern New England. Mixing to 800 mb will tap upper temps of
12-13C, supporting max temps in the low to mid 80s.

High pressure takes control Saturday and Sunday with dry air
and somewhat cooler temperatures. Temps aloft will be 9-11C,
supporting max temps each day in the mid 70s to low 80s.

Monday through Wednesday...

Much uncertainty in timing next shortwave and surface cold
front. The GFS brings showers into our area Monday morning,
while the ECMWF and GGEM aim more toward Monday night. We
favored the slower onset, with chance pops in Northern Mass mid
to late afternoon and low-end chance pops across all areas
Monday night. Due to the model differences, POP contours were
manually drawn rather than imported from model data.

High pressure builds dry weather for Tuesday. The Monday night
front stalls to our south, and a wave moving along the front
brings a chance of showers to us on Wednesday.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...

Short Term /through Thursday/...

Through 00Z...High confidence on trends, but moderate
confidence on timing and areal coverage.

Mainly VFR conditions. Isolated showers developing across N CT
into central and NE Mass, which should increase in coverage in
vicinity of wavering, weak warm front. More organized showers
and TSRA develop across central/W areas. A few storms may
produce strong to damaging winds along with torrential
downpours.

Tonight...Moderate to high confidence.

Mainly VFR this evening, except MVFR-IFR conditions in any
showers/TSRA. After 06Z, while scattered showers/thunderatorms
linger, patchy fog develops with areas of MVFR to locally IFR
CIGS/VSBYS across N central into W Mass and along E coastal
terminals. Brief LIFR CIGS toward daybreak across portions of
Route 2 area of N Mass and along E coast.

Thursday...Moderate to high confidence.

Brief MVFR-IFR VSBYS early, otherwise mainly VFR. Scattered
showers/isolated thunderstorms across central and N areas around
midday through the afternoon with local MVFR-IFR CIGS.

KBOS Terminal...Moderate confidence in TAF.

KBDL Terminal...Moderate confidence in TAF.

Outlook /Thursday Night through Monday/...Moderate to high

Thursday Night: Mainly VFR, with local IFR possible. Breezy.
Slight chance SHRA, isolated TSRA, patchy BR.

Friday: VFR. Breezy.

Friday Night: VFR.

Saturday: VFR. Breezy.

Saturday Night through Sunday: VFR.

Sunday Night: Mainly VFR, with local IFR possible in patchy BR.

Monday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...

Through Thursday...Moderate to high confidence.

Through Tonight...SW winds gusting up to 25 kt. Seas up to
around 5 ft on all open waters as well as on Block Island/RI
Sounds. Small Craft Advisories have been raised on these
waters. Visibility lowered in patchy fog after midnight across
the eastern waters. Scattered showers/isolated thunderstorm,
with the best chances on the eastern waters. Expect seas to
slowly subside after midnight on the near shore southern waters.

Thursday...S-SW winds 10-15 kt. Gusts up to 20 kt during the
morning. Scattered showers/isolated thunderstorms into the
afternoon, tapering off on the southern waters. Seas 4 ft or
less.

Outlook /Thursday Night through Monday/...High confidence.

Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Chance of rain showers, slight chance of
thunderstorms.

Friday through Saturday: Winds less than 25 kt. Areas of seas
approaching 5 ft.

Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Sunday: Winds less than 25 kt. Seas less than 5 ft.

Sunday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Monday: Winds less than 25 kt. Local rough seas.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for ANZ235-237.
     Small Craft Advisory until 7 AM EDT Thursday for ANZ250-
     254>256.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...WTB/EVT
MARINE...WTB/EVT
Hazardous weather outlook, Aug 7, 3:34 PM EDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
334 PM EDT Wed Aug 7 2019

CTZ002>004-MAZ002>005-008>012-014-026-081945-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Southeast Middlesex MA-
Northern Middlesex MA-
334 PM EDT Wed Aug 7 2019

...SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts and western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms on on Thursday could produce strong or damaging wind
gusts. They could also produce downpours that cause local poor
drainage flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ006-007-013-015>024-RIZ001>008-081945-
Western Essex MA-Eastern Essex MA-Western Norfolk MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
334 PM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, and Rhode
Island.

.DAY ONE...Tonight.

Thunderstorms may produce strong wind gusts and local downpours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms on Thursday could produce strong or damaging wind
gusts. They could also produce downpours that cause local poor
drainage flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-081945-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
334 PM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 7, 2:16 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
216 PM EDT Wed Aug 7 2019

MAZ005>007-014-071900-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
Southeast Middlesex MA-
216 PM EDT Wed Aug 7 2019

...STRONG THUNDERSTORM NEAR BILLERICA...

At 215 PM EDT, Doppler radar was tracking a strong thunderstorm over
Billerica, moving northeast at 35 mph. Winds gusted to 38 mph at
Hanscom Field in Bedford as the storm moved through.

Winds in excess of 40 mph will accompany this storm.

This strong thunderstorm will be near...
  Tewksbury around 225 PM EDT.
  Andover and Dracut around 230 PM EDT.
  Lawrence around 235 PM EDT.
  Methuen, North Andover and Boxford around 240 PM EDT.
  Salem and Groveland around 245 PM EDT.
  Haverhill around 250 PM EDT.
  Merrimac and West Newbury around 255 PM EDT.
  Amesbury around 300 PM EDT.

Other locations impacted by this storm include South Hampton and
Plaistow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4288 7089 4287 7087 4269 7096 4246 7119
      4255 7140 4270 7133 4270 7129 4274 7124
      4274 7119 4279 7118 4282 7113 4281 7107
      4286 7103 4287 7097 4289 7093
TIME...MOT...LOC 1815Z 209DEG 30KT 4258 7125

JWD
Local storm report, Aug 7, 2:58 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
258 PM EDT WED AUG 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND GST     MT. TOM                 42.25N  72.65W
08/07/2019  M63 MPH          HAMPSHIRE          MA   MESONET

&&

EVENT NUMBER BOX1902796

Sipprell
Local storm report, Aug 7, 3:13 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
313 PM EDT WED AUG 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND GST     MT. TOM                 42.25N  72.65W
08/07/2019  M63 MPH          HAMPSHIRE          MA   MESONET

0240 PM     TSTM WND DMG     1 SSE EASTHAMPTON       42.25N  72.67W
08/07/2019                   HAMPSHIRE          MA   AMATEUR RADIO

            WIRES DOWN NEAR WHITE BROOK MIDDLE SCHOOL.

0240 PM     TSTM WND DMG     1 ESE WEST WHATELY      42.27N  72.66W
08/07/2019                   HAMPSHIRE          MA   AMATEUR RADIO

            WIRES DOWN ALONG FRANKLIN STREET.

0240 PM     TSTM WND DMG     2 SSE EASTHAMPTON       42.24N  72.67W
08/07/2019                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON PLAIN STREET.

0240 PM     TSTM WND DMG     2 S EASTHAMPTON         42.23N  72.69W
08/07/2019                   HAMPSHIRE          MA   AMATEUR RADIO

            WIRES DOWN ALONG LINE STREET.

0245 PM     TSTM WND DMG     ELMWOOD                 42.20N  72.62W
08/07/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN AT MAPLE STREET AND RESNIC BOULEVARD.

0245 PM     TSTM WND DMG     1 W HOLYOKE             42.21N  72.66W
08/07/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN AT MOUNTAIN AND WEST CHERRY.

0245 PM     TSTM WND DMG     1 SSE SOUTH HADLEY FALL 42.21N  72.60W
08/07/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ALONG NORTH SUMMER STREET.

0245 PM     TSTM WND DMG     OAKDALE                 42.20N  72.62W
08/07/2019                   HAMPDEN            MA   AMATEUR RADIO

            LARGE BRANCH DOWN AT LOCUST AND SERGEANT.

&&

EVENT NUMBER BOX1902796 BOX1902797 BOX1902802 BOX1902803 BOX1902804
BOX1902798 BOX1902799 BOX1902800 BOX1902801

Sipprell
Special weather statement, Aug 7, 3:20 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
320 PM EDT Wed Aug 7 2019

MAZ003-004-010-072000-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
320 PM EDT Wed Aug 7 2019

...STRONG THUNDERSTORM NEAR NEW SALEM...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Salem, or 9 miles northeast of Amherst, moving northeast at 25
mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

This strong thunderstorm will be near...
  Petersham around 345 PM EDT.
  Gardner, Athol, Winchendon, Templeton and Phillipston around 400
  PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4236 7232 4243 7243 4270 7216 4256 7193
TIME...MOT...LOC 1920Z 224DEG 23KT 4242 7234

JWD
Special weather statement, Aug 7, 3:55 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
355 PM EDT Wed Aug 7 2019

MAZ004-026-072100-
Northwest Middlesex County MA-Northern Worcester MA-
355 PM EDT Wed Aug 7 2019

...STRONG THUNDERSTORM DEVELOPING NEAR BARRE...

At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Barre, or 15 miles northwest of Worcester, moving northeast at 25
mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

This strong thunderstorm will be near...
  Rutland around 400 PM EDT.
  Hubbardston around 405 PM EDT.
  Princeton around 425 PM EDT.
  Leominster, Fitchburg and Westminster around 440 PM EDT.
  Lunenburg, Townsend, Shirley and Ashby around 455 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4236 7206 4240 7212 4270 7184 4254 7159
TIME...MOT...LOC 1954Z 226DEG 22KT 4241 7205

JWD
Special weather statement, Aug 7, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
542 PM EDT Wed Aug 7 2019

MAZ002-003-008-010-011-072245-
Western Franklin MA-Western Hampshire MA-Eastern Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
542 PM EDT Wed Aug 7 2019

...STRONG THUNDERSTORM NEAR WEST SPRINGFIELD...

At 540 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Springfield, moving north at 20 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Other storms in northern Connecticut will cross over into western
Massachusetts through 630 PM. These storms may produce minor urban
flooding.

This strong thunderstorm will be near...
  Springfield and Chicopee around 555 PM EDT.
  Holyoke around 600 PM EDT.
  Southampton and Westhampton around 610 PM EDT.
  Easthampton around 615 PM EDT.
  South Hadley around 620 PM EDT.
  Northampton and Granby around 625 PM EDT.
  Hatfield around 635 PM EDT.
  Amherst and Sunderland around 640 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4246 7273 4241 7237 4204 7255 4204 7281
TIME...MOT...LOC 2140Z 192DEG 19KT 4211 7266

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:39 PM EDTSpecial Weather StatementBOXNorfolk51 min
Aug 7, 1:04 PM EDTSpecial Weather StatementBOXSuffolk41 min
Aug 7, 1:11 PM EDTSpecial Weather StatementBOXNorfolk49 min
Aug 7, 1:53 PM EDTSpecial Weather StatementBOXHampden52 min
Aug 7, 2:16 PM EDTSpecial Weather StatementBOXEssex44 min
Aug 7, 2:26 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire42 min
Aug 7, 3:20 PM EDTSpecial Weather StatementBOXWorcester40 min
Aug 7, 3:55 PM EDTSpecial Weather StatementBOXWorcester65 min
Aug 7, 6:00 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire45 min
Aug 7, 6:15 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester28 min
Aug 7, 6:54 PM EDTSpecial Weather StatementBOX51 min
Aug 7, 7:43 PM EDTAreal Flood WarningBOXCapitol Planning Region3 hr

Nearby

Special Weather Statements in Massachusetts, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.